Jump to content

Ask Your VA   Claims Questions | Read Current Posts 
Read VA Disability Claims Articles
 Search | View All Forums | Donate | Blogs | New Users | Rules 

  • homepage-banner-2024.png

  • donate-be-a-hero.png

  • 0

Awarded Tdiu While Still At 100% Temp For Prostate Cancer

Rate this question


BIG JOHN

Question

I want to share this because I have not heard of another case like mine. I hope this encourages someone. I had radical PC surgery on Aug 2008, tumor was Gleason 9, very aggressive. 90 days after surgery PSA was at 22 which meant cancer cells still distant somewhere in the body. We decided on combined radiation & hormone therapy, I also had radiation of my breasts because hormone therapy can cause breasts to enlarge, I thought at first that wouldn't be so bad I could wear my wifes bras, she didn't think it was funny, always try to keep a sense of humor. I am a Vietnam Vet and SC for type II Diabetes, hypertension, peripheral neuropathy left leg, stage 3 kidney disease, osteoporosis, tinnitus, prostate cancer, proctitis. My 2 year hormone therapy treatment with Casodex ended April 2011, the radiation resulted in big time bleeding in the rectum which took 5 Flexible Sigmoidoscopy (Colonoscopy) treatments to slow it down, eventually developed bleeding in the urine which I seemed to have cured by drinking lots of bottled water and no more diet cokes. After 2 denials I was awarded full SSDI in 2009, at which time I also filed for Unemployability (TDIU) with the VA, I was denied because they said I could still work and besides I was already at 100% for prostate cancer, which we all know is only temporary while receiving PC treatment and giving me TDIU would be moot they said. Well being the country boy that I am and not knowing what they meant by moot, I filed a NOD (Notice Of Disagreement) on October of 2009. I decided this year to seek the help of my Congressman and in April 2011 was awarded permanent TDIU while still receiving treatment for prostate cancer, this is unheard of to my knowledge, my American Legion SO has never seen this before. They stated in their letter that when my PC treatment ends, my TDIU will kick in. I could not be happier, so never give up and do not depend on someone one else to do anything for you, be very proactive and do everything for yourself, because nobody else is going to look after your best interest, and you deserve it. Good Luck.

Link to comment
Share on other sites

  • Answers 4
  • Created
  • Last Reply

Top Posters For This Question

Popular Days

Top Posters For This Question

4 answers to this question

Recommended Posts

This is an incredible award! Good for you!

Is your kidney disease service connected?

And the DMII etc?

This is be read and followed by EVERY VA claimant:

." I could not be happier, so never give up and do not depend on someone one else to do anything for you, be very proactive and do everything for yourself, because nobody else is going to look after your best interest, and you deserve it. Good Luck."

WELL SAID!!!!

GRADUATE ! Nov 2nd 2007 American Military University !

When thousands of Americans faced annihilation in the 1800s Chief

Osceola's response to his people, the Seminoles, was

simply "They(the US Army)have guns, but so do we."

Sameo to us -They (VA) have 38 CFR ,38 USC, and M21-1- but so do we.

Link to comment
Share on other sites

Thanks Berta, yes everyone one of my illnesses except Prostate Cancer is secondary to DMII, proctitis is secondary to prostate cancer. I am still being treated for prostate cancer and still have slight bleeding & big time incontinence. I expect a C&P any time now. All of my illnesses are under good control. For those who suffer from the dreaded Hot Flashes & Sweats due to the hormone therapy I have a solution for that also. My oncologist in Atlanta said there is nothing that can be done, then I moved to Fresno Ca, and my sharp oncologist there had the answer. Because I am taking a medication for depression called Citalopram Hydrobromide, he said that med has been known to take away hot flashes & sweats. So he increased my dosage from 10 mg per day to 20 mg per day and walla, like a miracle they were gone never to return. So I kissed him and we danced for awhile. I really hope all of this info helps someone. I was in Pleiku 1966 with HHB 4th Bn 42nd Arty 4th Inf Div supporting 1/22 Inf.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Guidelines and Terms of Use